Alert archive / Utah / Winter Storm Watches in 2007

Winter Storm Watch 2, NWS Salt Lake City, UT

January 11, 2007

NWS Salt Lake City, UT issued this winter storm watch at Jan 11, 2007, 5:33 AM MST. It took effect at Jan 12, 2007, 6:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 11, 2007, 5:33 AM MST (12:33 UTC)
In effect from
Jan 12, 2007, 6:00 AM MST
Expired
Jan 12, 2007, 5:04 AM MST
In force
Issued by
NWS Salt Lake City, UT

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm watch went out at Jan 10, 9:40 PM MST, 7 hours 53 minutes earlier.

Area forecast discussion, Jan 10, 9:40 PM MST, 7 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
940 PM MST WED JAN 10 2007

.SYNOPSIS...A COLD PACIFIC TROUGH WILL SPREAD INTO THE GREAT BASIN
THURSDAY. THE ASSOCIATED COLD FRONT WILL SWEEP ACROSS NORTHERN AND
WESTERN UTAH THURSDAY...THEN STALL OVER EASTERN UTAH. THIS TROUGH
WILL RESIDE ACROSS THE REGION THROUGH FRIDAY...BEFORE SLOWLY MOVING
EAST AWAY FROM THE BASIN LATE SATURDAY.

&&

.DISCUSSION...EVENING WATER VAPOR IMAGERY AND OBJECTIVE ANALYSIS
DEPICT COLD UPPER TROUGH DIGGING SOUTH THROUGH THE PACIFIC
NORTHWEST...WITH ASSOCIATED SURFACE FRONT STRETCHING FROM SOUTHERN
ID BACK INTO NORTHERN NV...ROUGHLY ALONG A KBYI-KWMC LINE. AS
UPSTREAM TROUGH CONTINUES TO GRADUALLY SAG SOUTHWARD TONIGHT SURFACE
FRONT WILL PUSH INTO FAR NORTHERN UT AFTER MIDNIGHT...THEN THROUGH
THE WASATCH FRONT DURING THE MORNING HOURS THURSDAY. NOT EXPECTING
PRECIPITATION WITHIN THE WARM SECTOR AHEAD OF ADVANCING COLD FRONT
OVERNIGHT GIVEN VERY DRY AIRMASS BELOW 550MB NOTED ON 00Z KSLC
SOUNDING. ADDITIONALLY...GIVEN UPSTREAM ENERGY REMAINS WELL TO THE
NORTH AND WEST DO NOT ANTICIPATE HEAVY SNOW ALONG SURFACE FRONT LATE
TONIGHT THROUGH THURSDAY MORNING ALTHOUGH MAY SEE LIGHT
ACCUMULATIONS FOR THE MORNING COMMUTE ESPECIALLY ACROSS THE NORTHERN
WASATCH FRONT.

SURFACE FRONT EXPECTED TO CONTINUE SOUTH BEFORE STALLING ROUGHLY
NEAR A KCDC-KPUC LINE LATER THURSDAY...AS PRIMARY MID LEVEL
CIRCULATION DROPS IN THE WESTERN GREAT BASIN. AS THIS
OCCURS...EXPECT WAVE TO DEVELOP AND TRAVERSE ALONG FRONTAL BOUNDARY
ACROSS FAR SOUTHERN UT/NORTHERN AZ...WITH 700MB CIRCULATION
TRANSLATING ACROSS CENTRAL UT. STABILITY PROFILES ARE NOT GREAT
CONSIDERING BEST COLD AIR ALOFT REMAINS WELL TO THE WEST ACROSS
NV...HOWEVER DO EXPECT HEAVY SNOW TO DEVELOP ALONG LOW LEVEL
BAROCLINIC ZONE THURSDAY NIGHT. CURRENTLY ANTICIPATE SWATH OF
HEAVIEST SNOW TO FALL ALONG I-15 CORRIDOR BETWEEN PVU AND
CDC...ALTHOUGH THIS SWATH COULD EASILY BE DISPLACED NORTHWARD INTO
NORTHERN UT IF 700MB BAROCLINIC ZONE DOES NOT SURGE AS FAR SOUTH AS
CURRENTLY ANTICIPATED.

CURRENT SNOW ADVISORY FOR AREAS NORTH OF I-80 LOOKS GOOD FOR MORNING
COMMUTE. WILL LEAVE WINTER STORM WATCH UP FOR AREAS FURTHER
SOUTH...AND ALLOW MID SHIFT THE LUXURY OF ONE MORE MODEL RUN BEFORE
MAKING A DECISION.

&&

.AVIATION...SOUTH WINDS WILL PERSIST AT THE SLC TERMINAL THROUGH
MOST OF THE OVERNIGHT HOURS AHEAD OF AN APPROACHING STORM SYSTEM.
SURFACE COLD FRONT ASSOCIATED WITH THIS SYSTEM CURRENTLY ABOUT TO
ENTER THE NORTHWEST CORNER OF UTAH. THIS FRONT IS EXPECTED TO TAKE
ITS TIME PROGRESSING SOUTH AND IS CURRENTLY NOT EXPECTED TO REACH
THE SLC TERMINAL UNTIL THE 11-14Z TIMEFRAME. HOWEVER...THERE IS A 30
PERCENT CHANCE THAT IT COULD ARRIVE AS EARLY AS 09Z. CEILINGS WILL
GRADUALLY LOWER BUT SHOULD STAY ABOVE 6000FT AGL THROUGH AT LEAST
08Z. THERE COULD BE SOME SNOW WITH THE FRONT...BRINGING MVFR TO IFR
CONDITIONS TO THE SLC TERMINAL...BUT THE HEAVIER SNOW LOOKS TO LAG
THE SURFACE FRONT BY 2-4 HOURS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...SNOW ADVISORY LATE TONIGHT AND THURSDAY THURSDAY UTZ001-2-5-7.
     ...WINTER STORM WATCH THURSDAY THROUGH FRIDAY EVENING
        UTZ008>010.
     ...WINTER STORM WATCH THURSDAY THROUGH THURSDAY EVENING
        UTZ001>004 AND 006.
     ...WINTER STORM WATCH THURSDAY AFTERNOON THROUGH FRIDAY EVENING
        UTZ014-015.
     ...WINTER STORM WATCH THURSDAY AFTERNOON THROUGH SATURDAY
        AFTERNOON UTZ017.
     ...WINTER STORM WATCH THURSDAY EVENING THROUGH FRIDAY EVENING
        UTZ016.
WY...NONE.

&&

SEAMAN/CHENG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jan 10, 8:25 AM MST, 21 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
825 AM MST WED JAN 10 2007

UTZ001>011-WYZ021-111400-
CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-
WESTERN UINTA MOUNTAINS-
825 AM MST WED JAN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN HALF OF UTAH AND
EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL REACH EXTREME NORTHERN UTAH LATE TONIGHT. LIGHT
PRECIPITATION WILL DEVELOP ALONG THIS FRONT NEAR THE UTAH AND IDAHO
BORDER BY MIDNIGHT. SNOW OVER THE FAR NORTHERN WASATCH RANGE WILL
TURN HEAVY AT TIMES LATE TONIGHT. A WINTER STORM WATCH IS IN EFFECT
FOR THE FAR NORTHERN MOUNTAINS BEGINNING LATE TONIGHT. REFERENCE
THE LATEST WINTER WEATHER STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE COLD FRONT WILL SWEEP SOUTH ACROSS NORTHERN UTAH THURSDAY.
PERIODS OF HEAVY SNOW WILL DEVELOP ALONG AND BEHIND THE COLD FRONT
THURSDAY...WITH AREAS THAT FAVOR A NORTH TO NORTHWEST FLOW ALOFT
RECEIVING ADDITIONAL SNOW INTO FRIDAY. NUMEROUS WINTER STORM
WATCHES ARE IN EFFECT AT THIS TIME. REFERENCE THE LATEST WINTER
WEATHER STATEMENT FOR DETAILS.

MUCH COLDER AIR WILL FOLLOW THE FRONT FOR THE WEEKEND...AND INTO AT
LEAST THE FIRST HALF OF NEXT WEEK. THIS AIRMASS WILL BE THE COLDEST
OF THE SEASON. MANY LOCATIONS WILL SEE TEMPERATURES BELOW ZERO...
ESPECIALLY ACROSS THE MOUNTAINS AND HIGHER VALLEYS. NO SIGNIFICANT
WARMING IS EXPECTED THROUGH DAY SEVEN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ012>021-111400-
CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION
AREA/LAKE POWELL-HENRY MOUNTAINS-SAN RAFAEL SWELL-SANPETE/SEVIER
VALLEYS-SOUTH CENTRAL UTAH-SOUTHWEST UTAH-UTAHS DIXIE AND ZION
NATIONAL PARK-WEST CENTRAL UTAH-
825 AM MST WED JAN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN HALF OF UTAH

.DAY ONE...TODAY

CLOUDS WILL INCREASE TODAY AHEAD OF AN APPROACHING COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG COLD FRONT WILL SWEEP SOUTH INTO CENTRAL AND SOUTHERN UTAH
ON THURSDAY. PERIODS OF HEAVY SNOW ARE EXPECTED ALONG AND FOR
SEVERAL HOURS BEHIND THE FRONT. SNOW WILL TAPER OFF LATE THURSDAY
NIGHT...THEN INTENSIFY AGAIN OVER THE MOUNTAINS AND ADJACENT
WESTERN VALLEYS FRIDAY AND SATURDAY. ACCUMULATING SNOWS COULD
ALSO DEVELOP OVER UTAHS DIXIE REGION ON FRIDAY. NUMEROUS WINTER
STORM WATCHES ARE CURRENTLY IN EFFECT FOR THE MOUNTAINS AND
SELECT WESTERN VALLEYS. CHECK THE LATEST WINTER WEATHER STATEMENT
FOR DETAILS.

MUCH COLDER AIR BEHIND THE FRONT WILL BRING SOME OF THE COLDEST
TEMPERATURES OF THE SEASON TO SOUTHERN AND CENTRAL UTAH. MANY
MOUNTAIN AND HIGHER VALLEY LOCATIONS WILL SEE LOW TEMPERATURES DROP
BELOW ZERO THIS WEEKEND...LASTING INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 5:33 AM MSTWinter Storm WarningSLC54 hr
Jan 11, 1:53 PM MSTHeavy Snow WarningSLC43 hr

Nearby

Winter Storm Watches in Utah, 2007Every winter storm watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.